Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 15, 2025, 4:39 PM CDT for Clay County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 15, 2025, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 96 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WGUS53 KILX 152139
FFWILX
ILC025-160045-
/O.NEW.KILX.FF.W.0012.250715T2139Z-250716T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
439 PM CDT Tue Jul 15 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northwestern Clay County in south central Illinois...
* Until 745 PM CDT.
* At 438 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Louisville, Bible Grove, Iola and Hord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3869 8870 3871 8870 3874 8870 3875 8870
3880 8870 3891 8869 3891 8839 3891 8838
3891 8837 3878 8836
FLASH FLOOD...RADAR INDICATED
$$
072 follow-up statements
931
WGUS73 KILX 160020
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
720 PM CDT Tue Jul 15 2025
ILC025-160045-
/O.CON.KILX.FF.W.0012.000000T0000Z-250716T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IL-
720 PM CDT Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT THIS
EVENING FOR NORTHWESTERN CLAY COUNTY...
At 719 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Iola and Hord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3891 8847 3879 8846 3877 8867 3880 8870
3882 8870 3890 8867
FLASH FLOOD...RADAR INDICATED
$$
07330
WGUS73 KILX 160041
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
741 PM CDT Tue Jul 15 2025
ILC025-160051-
/O.EXP.KILX.FF.W.0012.000000T0000Z-250716T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IL-
741 PM CDT Tue Jul 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT THIS EVENING FOR
NORTHWESTERN CLAY COUNTY...
The heavy rain has ended and flood waters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3891 8847 3879 8846 3877 8867 3880 8870
3882 8870 3890 8867
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:58 PM CDT, 1 hour 41 minutes earlier. Its key messages:
- Strong thunderstorms will develop across parts of central Illinois on Wednesday. The highest probability (15-30% chance) for severe weather will focus along and north of a Macomb to Bloomington line.
- After mostly dry conditions Thursday night into Friday, rain chances will once again increase over the weekend.
- Heat and humidity will build next week...with early projections suggesting heat index values climbing well above 100 degrees by next Tuesday.
Area forecast discussion, Jul 15, 2:58 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 258 PM CDT Tue Jul 15 2025 .KEY MESSAGES... - Strong thunderstorms will develop across parts of central Illinois on Wednesday. The highest probability (15-30% chance) for severe weather will focus along and north of a Macomb to Bloomington line. - After mostly dry conditions Thursday night into Friday, rain chances will once again increase over the weekend. - Heat and humidity will build next week...with early projections suggesting heat index values climbing well above 100 degrees by next Tuesday. && .DISCUSSION... Issued at 223 PM CDT Tue Jul 15 2025 ...Severe Weather Risk on Wednesday... As a frontal boundary currently draped across the Upper Midwest into the Plains sags southeastward, it will interact with a highly unstable and weakly sheared environment to trigger scattered strong to severe thunderstorms across mainly north-central Illinois Wednesday afternoon and evening. Given surface dewpoints rising into the middle to perhaps upper 70s, HREF mean SBCAPEs reach 2500-3000J/kg by peak heating. Deep-layer wind shear has been absent for the past couple of days: however, as a short-wave trough ejecting E/NE out of the Rockies approaches, 0-6km bulk shear is progged to increase to 20-30kt...with even higher values in excess of 40kt focused further north across central/southern Wisconsin. 12z HREF shows a high probability (40-60% chance) of SBCAPEs exceeding 2000J/kg and 0-6km greater than 20kt along/north of a Macomb to Bloomington line where SPC has highlighted a Slight Risk for severe. CAMs still exhibit some timing and areal coverage differences: however, based on latest water vapor imagery showing the position of the short-wave, think the earlier models such as the HRRR and NSSL WRF are more on target rather than the slower NAM. As such, think a broken line of thunderstorms will develop ahead of the slowly approaching cold front across eastern Iowa/northwestern Illinois toward midday....then will advance eastward across locations mainly along/north of I-72 during the afternoon. Given severe weather parameters, think damaging wind gusts in excess of 60mph will be the primary severe weather risk. Further north where shear will be stronger, the chances for large hail and a few tornadoes increase across far northern Illinois into southern Wisconsin. ...Additional Storm Chances over the Weekend... The cold front will settle southward through central Illinois on Thursday...triggering additional showers and thunderstorms. Based on the position of the frontal boundary, the greatest rain chances on Thursday will materialize along/south of I-72 during the afternoon, although the chance for severe weather will remain low. The front will sink south of the region Thursday night into Friday, setting up a period of slightly cooler/drier weather. After that, the boundary will lift back northward and become stationary within the quasi-zonal upper flow pattern over the weekend. As individual short-wave troughs track eastward through the zonal flow and interact with the boundary, scattered thunderstorms will occur from time to time Friday night through Monday. It is still too early to pinpoint any severe weather risks during that time: however, it appears likely that a few locations will see locally heavy rainfall. While the NBM is forecasting widespread copious rainfall amounts, think this may be a bit overdone due to questions regarding timing of the waves and exact areal coverage of the corresponding convection. The 00z Jul 15 LREF seems to have a much more reasonable handle on the potential rainfall...showing a 70-100% chance of greater than 1 inch tonight through next Tuesday...and a 30-50% chance of more than 2 inches. After that, ridging will build over the Midwest and summertime heat and humidity will return in earnest next week. The latest NBM guidance suggests high temperatures reaching the lower 90s and heat index values exceeding 100 degrees across the board by next Tuesday. Barnes && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1255 PM CDT Tue Jul 15 2025 1740z/1240pm radar shows widely scattered convection developing across central Illinois...with the highest concentration focusing along/east of I-57. Based on radar trends and latest RAP/HRRR output, have opted to maintain PROB30 for thunder at all sites except KPIA through 23z/00z. After that, storm coverage will steadily decrease through the evening, followed by dry conditions overnight into Wednesday morning. Given ample boundary layer moisture and corresponding low LCLs, cloud bases were 1500-2500ft upon initial development this morning. Bases have mostly improved to low VFR as of midday, with MVFR lingering at just KDEC. Since the atmosphere will be unchanged, think the same process will unfold Wednesday morning, with SCT-BKN clouds at around 2500ft forming by 15z. Any scattered convection will hold off until afternoon. Winds will initially be S/SE at less than 10kt this afternoon, then will veer to SW and increase to around 10kt Wednesday morning. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 15, 3:03 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Tue Jul 15 2025 ILZ042>057-061>063-066>068-071>073-161100- Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 303 PM CDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms will occur through this evening. Cloud to ground lightning, locally heavy rain and gusty winds will be the main risks from this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will push heat index values of 97 to 102 degrees Wednesday afternoon. Scattered thunderstorms are expected Wednesday afternoon through Friday afternoon, and again Saturday through Sunday. There is a level 1 of 5 (marginal) risk for severe weather from mid Wednesday afternoon into mid Wednesday evening north of I-70. The main risk will be from damaging straight line winds, though frequent cloud to ground lightning strikes and heavy rain are also expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ027>031-036>038-040-041-161100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason- 303 PM CDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms will be possible until dusk mainly southeast of the IL river. Cloud to ground lightning will be a risk from this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hot and humid conditions will push heat index values 98 to 105 degrees Wednesday afternoon. Scattered thunderstorms are expected Wednesday afternoon through Thursday afternoon, and again Saturday through Sunday. There is a level 2 of 5 (slight) risk for severe weather from mid Wednesday afternoon into mid Wednesday evening north of a Rushville to Bloomington line, and a level 1 of 5 (marginal) risk further south. The main risk will be from damaging straight line winds, though isolated tornadoes are possible. Frequent cloud to ground lightning strikes and heavy rain are also expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 07
In the hours before
Special weather statement, Jul 15, 11:25 AM CDT, 5 hours 14 minutes before
Special Weather Statement National Weather Service Lincoln IL 1125 AM CDT Tue Jul 15 2025 ILZ031-037-038-041>057-061>063-066>068-071>073-160000- Woodford-Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign- Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Eureka, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1125 AM CDT Tue Jul 15 2025 ...FUNNEL CLOUDS SIGHTED OVER EAST CENTRAL IL... At 1107 AM, a funnel cloud was reported between Paris and Oakland. Atmospheric conditions exist that favor the possible formation of cold air funnel clouds. These occur in vertically developed clouds, which usually are not associated with thunderstorms. They may persist for an extended period before dissipating. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Bumgardner
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.